Alert archive / Kentucky / Severe Thunderstorm Warnings in 2001
Severe Thunderstorm Warning 17, NWS Louisville, KY
NWS Louisville, KY issued this severe thunderstorm warning at May 7, 2001, 3:28 PM EDT for Bullitt County, Jefferson County, Kentucky. It was in force for 32 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties.
The facts
- Issued
- May 7, 2001, 3:28 PM EDT (19:28 UTC)
- Expired
- May 7, 2001, 4:00 PM EDT
- In force
- 32 min
- Issued by
- NWS Louisville, KY
- Area
- Whole counties; the outline is the Mesonet’s reconstruction
Counties Bullitt County, KY, Jefferson County, KY
The nearest sounding before it
Cncnati-Daytn, OH (KILN), launched 12:00Z, 7.5 hours before the alert went out and 220 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 7 J/kg
- Mixed-layer CIN
- -82 J/kg
- Mixed-layer LCL
- 927 m above ground
- 0-6 km bulk shear
- 13 kt
- 0-1 km storm-relative helicity
- 70 m²/s²
- 0-3 km storm-relative helicity
- 97 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
551 WUUS53 KLMK 071929 SVRSDF KYC029-111-072000- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE LOUISVILLE KY 328 PM EDT MON MAY 7 2001 THE NATIONAL WEATHER SERVICE IN LOUISVILLE HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... BULLITT COUNTY IN NORTH CENTRAL KENTUCKY JEFFERSON COUNTY IN NORTH CENTRAL KENTUCKY THIS INCLUDES THE CITY OF LOUISVILLE * UNTIL 400 PM EDT * AT 325 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A LINE OF SEVERE THUNDERSTORMS FROM LOUISVILLE TO 7 MILES SOUTHWEST OF BARDSTOWN JUNCTION...OR FROM 3 MILES SOUTH OF LOUISVILLE TO 25 MILES SOUTH OF LOUISVILLE...MOVING NORTHEAST AT 25 MPH. * SEVERE THUNDERSTORMS WILL BE NEAR... BARDSTOWN JUNCTION...HILLVIEW...OKOLONA...SHEPHERDSVILLE AROUND 335 PM EDT ST. MATTHEWS...CLERMONT AROUND 340 PM EDT LYNDON...FERN CREEK...HIGHVIEW AROUND 345 PM EDT JEFFERSONTOWN AROUND 350 PM EDT THIS IS A DANGEROUS LINE OF STORMS...CAPABLE OF PRODUCING VERY LARGE HAIL AND DAMAGING WINDS. IF YOU ARE IN THIS STORMS PATH...TAKE COVER IMMEDIATELY IN A STURDY STRUCTURE UNTIL IT HAS PASSED. STAY AWAY FROM WINDOWS AND ANY DOWNED POWER LINES. LAT...LON 3828 8584 3786 8582 3792 8555 3826 8543 VLD
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Louisville, KY wrote its last area forecast discussion before this severe thunderstorm warning went out at May 7, 3:00 PM EDT, 28 minutes earlier.
Area forecast discussion, May 7, 3:00 PM EDT, 28 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LOUISVILLE KY 300 PM EDT MON MAY 07 2001 WATER VAPOR IMAGERY SHOWS DECENT S/W FRM CNTRL WISCONSIN TO ERN ARKANSAS AT MID AFTN ... WHILE VSB SAT PICS LOOKS LIKE SWIRL OR MCV IN THE WRN PART OF TN. ATMOSPHERE ACRS MUCH OF OUR FORECAST AREA (FA) HAS BECOME MOIST AND UNSTABLE WITH LIS OF MINUS 3 TO MINUS 5...AND CAPES OF 1-2K. APRCHG FRONTAL BNDRY COUPLED WITH SLOW MOVING S/W FEATURE... SHUD LEAD TO WIDESPREAD SHWRS/TSTMS ARND RGN TNGT. IN ADDITION...UPR AIR STRUCTURE SHOWING STG DIFFLUENT PTN TNGT HELPING TO INCREASE LFT. MODEL GUIDE ALL SIMILIAR WITH THE POTENTIAL FOR HVY RAIN THIS EVNG WRN FA...SO WILL GO THAT ROUTE. FRONTAL PTN TO WASH OUT FM NE TO SW KY ON TUESDAY...AS BROAD SWLY FLOW MAINTAINS THE STATUS QUO. WK CONVG ON WEAKENING FNT (ERN FA) TUE MRNG COUPLED WITH UPR LVL DIFFLUENCE...SHUD HELP KEEP SHWRS GOING IN THE MRNG. OTHERWISE MODEL LAYERED RH AND TIME SECTIONS ALL SHOWING DRYING DURG THE AFTN...SO WILL GO BECOMING MSTLY SUNNY NW SECTIONS AND PC ERN AND SRN FA. UPR TROF TO FINALLY SWING THRU OUR RGN TUE NITE AND WEDNESDAY...SO SHUD BE QUIET WX DURG THAT PERIOD. NOTE...LAST S/W ON TUE NITE CUD STILL TRIGGER AN ISOLATED SHWR SE SECTIONS OF FA THEN..BUT COVERAGE SEEMS TO MINIMAL TO WARRANT A MENTION. NO BIG QUIBBLE WITH TEMPS FM MOS NGM OR AVN GUIDE. BOTH ARE SIMILIAR AND WILL FOLLOW ALONG THE WAY. .SDF...NONE. STUREY
In the hours before
Special weather statement, May 7, 11:00 AM EDT, 4 hours 28 minutes before
INZ076>079-083-084-089>092-KYZ023>042-045>049-053>057-061>067- 070>078-081-082-072300- CENTRAL KENTUCKY AND SOUTH-CENTRAL INDIANA SEVERE WEATHER OUTLOOK NATIONAL WEATHER SERVICE LOUISVILLE KY 1100 AM EDT MON MAY 7 2001 THE STORM PREDICTION CENTER HAS INDICATED THAT A SLIGHT RISK OF SEVERE THUNDERSTORMS EXISTS THIS AFTERNOON AND TONIGHT ACROSS CENTRAL KENTUCKY AND SOUTH CENTRAL INDIANA. A COLD FRONT WILL MOVE INTO THE OHIO VALLEY THIS EVENING AND THEN PUSH THROUGH THE REGION OVERNIGHT. AHEAD OF THE FRONT THE ATMOSPHERE WILL BECOME WARM...MOIST...AND UNSTABLE. SCATTERED THUNDERSTORMS WILL DEVELOP THIS AFTERNOON IN THE UNSTABLE AIR. A LINE OF THUNDERSTORMS WILL THEN MOVE WEST TO EAST THROUGH THE REGION THIS EVENING AND OVERNIGHT. SOME OF THESE STORMS MAY BECOME SEVERE AND PRODUCE DAMAGING WINDS AND LARGE HAIL. THIS IS A PRELIMINARY OUTLOOK. STAY TUNED TO NOAA WEATHER RADIO FROM THE NATIONAL WEATHER SERVICE FOR THE LATEST WEATHER INFORMATION. SKYWARN SPOTTER ACTIVATION MAY BE REQUESTED THIS AFTERNOON AND TONIGHT.
The office that day
Everything else NWS Louisville, KY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 7, 4:34 PM EDT | Severe Thunderstorm Warning | LMK | Meade | 26 min |
| May 7, 5:10 PM EDT | Severe Thunderstorm Warning | LMK | Bullitt, Jefferson | 50 min |
Nearby
Severe Thunderstorm Warnings in Kentucky, 2001Every severe thunderstorm warning in 2001
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.